Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 110, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 30, 1999, 2:14 PM CDT for Dunn County, Pierce County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1999, 2:14 PM CDT (19:14 UTC)
- Expired
- Jun 30, 1999, 2:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Dunn County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 111 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 301915 RRA SVRMSP WIC033-093-301945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 214 PM CDT WED JUN 30 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNN COUNTY IN WEST CENTRAL WISCONSIN PIERCE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 245 PM CDT * AT 214 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES WEST OF ELMWOOD...OR ABOUT 11 MILES EAST OF ELLSWORTH...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SPRING VALLEY MENOMONIE ELMWOOD LARGE HAIL AND DAMAxGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:30 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 30, 10:30 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1030 AM CDT WED JUN 30 1999 MAIN QUESTION FOR REMAINDER OF FIRST PERIOD IS CLOUD COVER AND LINGERING PRECIP THREAT. SFC TROUGH LAGGING BEHIND 00Z GUIDANCE A BIT. PRES RISES BEHIND FRONT MINIMAL DUE TO UPSTREAM SYSTEM SO EXPC SFC FRONTAL BOUNDARY TO DMSH AS IT WORKS SLOWLY EWD ACRS MN ZONE FORECAST AREA. MID LVL TROUGH MAKING A BIT MORE PROGRESS EWD PER WV IMAGERY AND MORE WESTERLY WINDS AT WOOD LAKE WIND PROFILER. ASSOCD -SHRA HAVE ABT EXITED MN INTO WI ZFA. ABUNDANT LOW LEVEL MOISTURE AHEAD OF SFC TROUGH AS EVIDENT FM VSBL IMAGERY...BUT SOME DECREASE IN FAR WEST. MODIFIED 12Z MPX SOUNDING AND INTERACTIVE SKEW T APPLIED TO RUC FOR MSP AREA INDICATES SOME INSTABILITY POTENTIAL THRU MID AFTN DUE TO LINGERING LOW LEVEL MOISTURE. WL CUT BACK ON HIGH TEMPS SLIGHTLY IN WI AND ERN MN ZFA DUE TO CU BUT SHOULD STILL NEAR/BREAK 70 MANY AREAS. NEXT SYSTEM ASSOCD WITH LEFT EXIT REGION OF 120 KT JET PUSHING THRU NRN ROCKIES/PLATEAU SPREADING -SHRA CLOUDS ACRS SRN SD/NRN NE LKLY TO AFFECT PARTS OF SRN ZFA TNGT. .MSP...NONE KAVINSKY
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.